MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207080470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenotic target lesion was located in the left upper extremity and superior vena cava.An 8.0 x40, 75cm gladiator balloon catheter was selected for left upper extremity venography and superior vena cavography, along with balloon angioplasty for venous stenosis of the arteriovenous fistula.During the procedure, when the rated burst pressure was reached, the balloon achieved only 90% dilation, indicating persistent stenosis.After two additional inflations, the balloon was deflated, resulting in reduced pressure within the fistula and a palpable thrill at the anastomosis.Follow-up angiography showed a residual luminal diameter of approximately 6 mm at the stenotic site, suggesting elastic recoil.A third dilation with the same balloon was therefore attempted.When the balloon pressure reached 19 atmospheres, contrast medium was suddenly observed under digital subtraction angiography (dsa) to diffuse from within the balloon into the vessel.The patient remained asymptomatic.Balloon rupture was suspected, and the balloon was immediately and slowly withdrawn.Upon removal from the sheath and inspection outside the body, a longitudinal rupture approximately 3 mm in length was noted and the balloon fragments remained intact.Repeat angiography showed no contrast extravasation at the lesion site, and the anastomotic thrill had changed from a pre-operative pulsation to a strong, continuous thrill.The procedure was completed by withdrawing the guidewire and sheath and achieving hemostasis via suture.There were no patient complications as a result of this event.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23649489
Report Number2124215-2025-81781
Device Sequence Number4824864
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public(01)08714729809876(17)270307(10)33577177
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207080470
Device Catalogue NumberH74939207080470
Device Lot Number0033577177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/25/2025
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale